Top
20
Doctor insights on: Does Claritin Do The Same Job As Benadryl

Share
1

1
Does Claritin do the same job as benadryl (diphenhydramine)?

Does Claritin do the same job as benadryl (diphenhydramine)?

Similar, yes: They are both antihistamine, but Claritin is classified as nondrowsy. Benadryl (diphenhydramine) seems more effective in controlling allergies symptoms, but has more potential to cause drowsiness etc... So, if your allergy is not too bad, it is reasonable to try claritin. Claritin is once daily comparing with Benadryl (diphenhydramine) 3-4x/day if this fail, consult your doc for additional treatments etc... Good luck. Read more

See 1 more doctor answer
Dr. John Chiu
1,046 Doctors shared insights

Diphenhydramine (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


2

2
Is Benadryl (diphenhydramine) and Claritin the same?

Is Benadryl (diphenhydramine) and Claritin the same?

No and yes: They are both antihistamines but Benadryl (diphenhydramine) often causes drowsiness but is more effective in drying up the nose. It also has a shorter duration of action than claritin. Read more

4

4
Is it possible for me to take Claritin d and Benadryl (diphenhydramine) at the same time?

Is it possible for me to take Claritin d and Benadryl (diphenhydramine) at the same time?

Preferably no: Claritin d should last approximately 24 hours, Benadryl (diphenhydramine) last about 3-4 hours. For treatment of allergic rhinitis or general allergy control most people do not need to take both at the same time. There are some circumstances where both may be taken on the same day but you should be followed and directed by an allergist if you are using so much antihistamines to control your symptoms. Read more

5

5
Hello docs. I was wondering can you take Claritin and Benadryl (diphenhydramine) at the same time?

Hello docs. I was wondering can you take Claritin and Benadryl (diphenhydramine) at the same time?

Preferably no: Claritin should last approximately 24 hours, Benadryl (diphenhydramine) last about 3-4 hours. For usually treatment of allergic rhinitis or general allergy control most people do not need to take both at the same time. There are some circumstances where both may be taken on the same day but you should be followed and directed by an allergist if you are using so much antihistamines to control your symptoms. Read more

6

6
Took Claritin can I take Benadryl (diphenhydramine) the same day?

Claritin (loratadine) and Benadry: Hello. You can take both. Dedications at the recommended doses on the same day. Read more

7

7
Can I take Benadryl (diphenhydramine) and Claritin at the same time?

Can I take Benadryl (diphenhydramine) and Claritin at the same time?

Yes: Antihistamine is safe even with 4x the average daily dose. The major side effects would be dry mouth and drowsiness (the latter much less common if one uses the non-sedating type). I believe reactine is equivalent to Claritin (loratadine) in the us. Short answer- it is ok. Read more

8

8
Is it ok for child to take Claritin and Benadryl (diphenhydramine) at the same time?

Is it ok for child to take Claritin and Benadryl (diphenhydramine) at the same time?

Yes, but: Yes, but why would they? They are both antihistamines and therefore do the same job. Read more

9

9
Is it possible for me to take Claritin and Benadryl (diphenhydramine) on the same day?

Yes you can: You can take both medications at the same time providing that you follow the recommended otc doses. Read more

10

10
I gave my 2 yr old benadryl but was given claritin from her pediatrician, is it safe to give both in the same day?

Yes: I usually pick one or the other, but claritin as a good safety profile and few side effects. It does not aggravate the sedation common to benedryl so overlapping them is fine. Benedryl is a bit more effective, but wears off in about 4 hours. Claritin has longer term benefit (a day) but can take a day or two to build its effect. As I said, one or the other in the future. Read more

12

12
Can my 8 yr old child who has heart disease take Benadryl (diphenhydramine) and Claritin at the same time?

Can my 8 yr old child who has heart disease take Benadryl (diphenhydramine) and Claritin at the same time?

Overdoing It: No. Please do not do this. There is so much evidence in medicine that more is not better. One should not mix medications that are similar in nature unless instructed to do so by a doctor. One does not give a child both Benadryl (diphenhydramine) and Claritin at the same time. Read more

See 1 more doctor answer
13

13
My 3 year old has allergies which I treat with Claritin, but now he has hives on his legs! Can I give him Benadryl (diphenhydramine) and Claritin at the same time?

My 3 year old has allergies which I treat with Claritin, but now he has hives on his legs! Can I give him Benadryl (diphenhydramine) and Claritin at the same time?

Yes: Those two medications work very differently on allergies, and it is ok short term for a few days to combine the two if you need to. Also make sure he gets plenty to drink as both of these tend to dry up mucous membranes and he may feel very thirsty. Read more

See 1 more doctor answer
14

14
Can I take diphenhydramine and loratadine at the same time?

Can I take diphenhydramine and loratadine at the same time?

Yes: Taking Loratadine in the morning and Diphenhydramine at night will help you avoid the drowsiness side effects of Diphenhydramine and help you if the Loratadine is not controlling your symptoms for the full 24 hours. Read more

See 1 more doctor answer
16

16
Can I take diphenhydramine and loratadine at the same time? Thanks in advance.

Can I take diphenhydramine and loratadine at the same time? Thanks in advance.

Why should you?: Loratadine (Alavert, Claritin) is a mainly non-sedating antihistamine. Diphenhydramine is very sedating and affects the brain if if you don't feel sedated. In severe itching or welts, taking more that the recommended dose of antihistamines is acceptable. I would suggest you double-up on loratadine rather than adding the other and even then only if absolutely necessary. Read more

17

17
Claritin versus Benadryl (diphenhydramine) for kids?

Claritin versus Benadryl (diphenhydramine) for kids?

Work differently: Claritin in a non-drowsy antihistamine. It doesn't cause sleepiness, but you need to use it every day for it to work really well. It's lousy for severe allergic reactions because it takes days to be fully effective. Benadryl (diphenhydramine) causes drowsiness and only lasts for six hours, but is great for severe allergic reactions and works very quickly. If you're exposed and need help now, Benadryl (diphenhydramine) is better. Read more

See 1 more doctor answer

Benadryl (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


Dr. Ashraf Abdel Azeem
528 Doctors shared insights

Claritin (Definition)

Claritin is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more